Wednesday, April 23, 2014

Thursday, February 26, 2009 tired of the pain, Community Member, asks

Q: My husband has chronic pain in the lower left side of his back. I

can feel a small lump and what feels like an inflamed nerve/vein/?.  I can massage this out after a couple of days, but it gets tiresome.  When it gets really bad, he feels a shooting pain down his upper inner left thigh.  His doctor is a pill-pusher.  My husband has been on hydromorphone and vicodin for 5 years.  This has led to severe side effects (for the whole family), including irritability, constipation, stomach pains, poor sleep, etc.  He refuses to get off the pills, I think most of the pain is mental.  What should be MY first step in getting him to realize he may be creating the problem and his doc is not helping?

Answer This
Answers (1)
Cort, Health Guide
2/27/09 1:28pm

Perhaps your husband simply has a problem that is not being addressed. I suggest getting another doctors opinion. If you can, try and find a full-service pain clinic that employs a variety of different techniques to relieve pain.  They should be able to reduce his drug load. 

 

This site has a list of pain specialists:  http://www.pain.com/

 

This site has what to look for in a pain clinic: 

 

http://headacheandmigrainenews.com/finding-the-right-pain-clinic-4-things-to-look-for/

 

Good luck! I hope you can find something that relieves his pain (and in turn your families!). 

 

 

 

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By tired of the pain, Community Member— Last Modified: 12/24/10, First Published: 02/26/09